It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-11-2012, 12:42 PM   #1
Newbie
(male)
 
Join Date: Sep 2012
Location: Kanpur
Posts: 3
snitish HB User
PVCs, PACs and shortness of breath. Could it be heart failure?

Hi!

About a month ago, I started getting these 'forced beats' in my chest. I also have some shortness of breath when I climb stairs or ride my bicycle. I've had ECG, Doppler ECHO, Holter monitor, PFT (Pulmonary function test) and various blood tests. The ECG showed tachycardia with 110 bpm (may be because I was freaked out?). The ECHO was normal with an EF of 69%. The Holter monitor showed some Ventricular Exrasystoles and some Supraventricular Extrasystoles, which I am assuming to be PVCs and PACs. It didn't show any Ventricular tachycardia or Atrial Fibrillation, though. The PFT showed mild restrictive pattern in the lungs. My doc put me on Calaptin saying that my heart rate was too high. As I started taking it, my heart rate did noticibly redice, and more importantly, I stopped getting those extra 'skipped' beats. But just after I stopped taking the medicine, the beats are back!! Now my question is, could I be having heart failure, even though my ECHO is normal? BTW, I am 19 years old.

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-13-2012, 06:39 AM   #2
Senior Member
(female)
 
zip452's Avatar
 
Join Date: Apr 2012
Posts: 134
zip452 HB Userzip452 HB Userzip452 HB Userzip452 HB Userzip452 HB User
Re: PVCs, PACs and shortness of breath. Could it be heart failure?

Did they do a chest x-ray? Your ejection fraction is really good. I am 24 and mine was only 54%. I would say that heart failure is unlikely, but perhaps there is something going on with the nodes in your heart. Hopefully they are still looking into things. Do you have any swelling, etc?

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-13-2012, 07:29 AM   #3
Newbie
(male)
 
Join Date: Sep 2012
Location: Kanpur
Posts: 3
snitish HB User
Re: PVCs, PACs and shortness of breath. Could it be heart failure?

Quote:
Originally Posted by carzy View Post
Did they do a chest x-ray? Your ejection fraction is really good. I am 24 and mine was only 54%. I would say that heart failure is unlikely, but perhaps there is something going on with the nodes in your heart. Hopefully they are still looking into things. Do you have any swelling, etc?
Hey Carzy!

Thanks for your reply! No, they haven't done a chest x-ray. And I don't have any swelling in any part of my body. My doc keeps tellin me that Sinus Tachycardia and PVCs sometimes have no known cause and are not dangerous. He put me on Calaptin 40mg (calcium channel blocker) twice a day and that really helps. Since I started taking it, my PVCs are virtually gone, and my heart rate has slowed too!

But something still worries me. I stop taking Calaptin for a day, the PVCs are back! I feel like my heart can stop at any moment. Also, my heart keeps racing. I can feel it my entire body.

 
Reply With Quote
Old 09-13-2012, 08:04 AM   #4
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,120
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: PVCs, PACs and shortness of breath. Could it be heart failure?

I would make sure that the blood tests they did included a thyroid profile. Hyperthyroidism is a common cause for tachycardia as well as PACs and PVCs. It is sometimes treated with beta blockers or calcium channel blockers, but you should know if your thyroid is overactive and see an endocrinologist if it is. Your Dr. should order the the blood tests if not included before.

 
Reply With Quote
Old 09-13-2012, 08:54 AM   #5
Newbie
(male)
 
Join Date: Sep 2012
Location: Kanpur
Posts: 3
snitish HB User
Re: PVCs, PACs and shortness of breath. Could it be heart failure?

Yea, I've had my thyroid test done. It came out normal; and thats what confuses me. I get these annoying palpitations for no reason! Thanks anyways.

 
Reply With Quote
Old 09-13-2012, 09:04 AM   #6
Senior Veteran
(male)
 
Machaon's Avatar
 
Join Date: Feb 2003
Location: Fort Laud
Posts: 4,018
Blog Entries: 22
Machaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB UserMachaon HB User
Re: PVCs, PACs and shortness of breath. Could it be heart failure?

Quote:
Originally Posted by snitish View Post
... But something still worries me. I stop taking Calaptin for a day, the PVCs are back! I feel like my heart can stop at any moment. Also, my heart keeps racing. I can feel it my entire body.
Heart meds, like Calaptin try to calm the heart so that the heart doesn't race or misfire (PVCs, PACs). You can't expect medications to continue to do their job, if you stop taking them.

Quote:
I get these annoying palpitations for no reason!
There are many things, foods, drinks, chocolate, cigarette smoke, caffeine, chemicals, pollens, too much carbs in diet, etc. that can cause palpitations. It doesn't necessarily mean that there is something significantly wrong with you. You just might have a sensitive heart.
__________________
CHF, A-Fib, HBP, Diabetes, Asthma doing great

⇒ Avoid allergic & non-allergic irritants/triggers
⇒ Low calorie ovo-vegetarian diet
⇒ Power walk, weight lifts, pushups
⇒ Coreg 25mg bid

Last edited by Machaon; 09-13-2012 at 09:08 AM.

 
Reply With Quote
The Following User Says Thank You to Machaon For This Useful Post:
snitish (09-13-2012)
Old 09-13-2012, 03:34 PM   #7
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,120
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: PVCs, PACs and shortness of breath. Could it be heart failure?

Some people are especially sensitive to caffeine, and I've seen PACs and PVCs related to smoking too. You can try avoiding those and see if it makes a difference. If not, at least the medicine is working for you.

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Increase in PVCs/PACs...Advice? missy101 Heart Disorders 4 11-29-2011 10:00 PM
Weird pvcs last night kyomagi Heart Disorders 4 07-13-2011 02:46 PM
PACs,stomach,asthma,acid reflux...any connection? scout316 Heart Disorders 2 07-11-2011 03:13 PM
Heart Palps(PVCs) waking me up at nite & with little or no exertion KaP Heart Disorders 2 08-08-2010 09:23 AM
Are these PVCs or PACs, should I be worried? eNathan Heart Disorders 0 06-29-2009 10:20 AM

Tags
chf, myocarditis, pacs, pvcs, tachycardia



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!